Medication adjustments

Physical healing of the body and mind

Medication adjustments

Joel
Joined: 18 Dec 2008, 23:57

13 Feb 2002, 09:04 #1

Often when people quit smoking they may find that medications that were adjusted for them while smoking may be altered in effectiveness once quitting. People on hypertensives, thyroid, depression, blood sugar drugs, and others may need to get re-evaluated for proper dosages once quitting.

The first few days quitting can be very difficult to determine, what is a "normal" withdrawal and what is a medication dosage issue. But once through the first few days, if a person who is on medications for medical disorders finds him or herself having physical symptoms that just seem out of the ordinary, he or she should speak to the doctor who has him or her on the medications. Point out to the doctor that you have recently quit smoking and started to notice the specific symptoms just after quitting and that they haven't improved over time. The doctor should know the medication and potential interaction that not smoking may be adjusting for and which way the dosing may need to altered.

Treating many conditions is a partnership between you and your physician. The doctor needs your input to effectiveness of any treatment, whether it be by physical measurements or by verbally communicating how you feel while under treatment. The treatment for one condition though is your primary responsibility. The condition--nicotine addiction. It is by no means a minor medical issue, it is in fact probably the greatest controlable health threat anyone will ever face. Afterall, what other lifestyle issues carry a 50% premature mortality rate? Not to mention all the other crippling side effects that go along with long-term smoking. The treatment for this condition is your primary responsibility. To effectively treat smoking for the rest of your life simply remember to never take another puff!

Joel
Reply

CTinoco
Joined: 09 Jan 2009, 20:41

17 Aug 2002, 16:33 #2

I AM VERY GRATEFUL FOR FREEDOM.....I HAVE BEEN WITHOUT A COMPUTER FOR DAYS....AND I MISSED READING AND POSTING, BUT THANK YOU GOD AND FREEDOM I AM NICOTINE FREE FOR 6 MONTHS 1WEEK AND 3 DAYS...JOEL...THANK YOU FOR THE INFORMATION YOU GIVE US .....
HUGS TO ALL,
CLAUDIA
Reply

kiki
Joined: 09 Jan 2009, 20:54

22 Jan 2003, 23:58 #3

Thank you Joel- and the others new friends who have replied - to guide me on the right path. I just called my doctor and explained the situation and now will call my stomach doctor- who originally perscribed the medication for my reflux.Will also call my dentist for th throbbing gums. You guys are alright! Helping others to overcome this deadly habit of smoking.
Thank you
kiki
Reply

Red Orris
Joined: 07 Jan 2009, 20:13

14 May 2003, 21:02 #4

This is very important, I am on medications,
although it doesn't seem like there is a need
for adjusting my meds, it is so important
regardless, i believe to notify your doctor
about quitting smoking.

Thanks for re-posting this!

Sincerely
Red-Orris
Reply

Red Orris
Joined: 07 Jan 2009, 20:13

16 Jun 2003, 23:03 #5

Well, now just over a month later.

Infact my medications did need adjusting!

Just wanted to update!

Sincerely
Red-Orris
1month (s) 2week(s) 6 day(s) 11:35 hour (s) smoke-free,
1,256 cigarettes not smoked, $401.92 saved,
4day (s) 8:40 life saved
Reply

BubblyDoodlebug Gold
Joined: 19 Dec 2008, 00:10

17 Jun 2003, 01:59 #6

Image I have had to have my meds adjusted. I found out it is very important to let your doctor know if you are being treated for not only Diabetes but other things as well that you are planning on quitting smoking that way when things do go awry the doctor will have a heads up on the situation. Don't wait to pass out on the toilet to get help either. Katherine
Reply

ChangingDeidre
Joined: 07 Jan 2009, 19:08

10 Jul 2003, 12:51 #7

Your words are something I already know, but I still needed to be told. Image
Reply

Coolmare2green
Joined: 19 Dec 2008, 00:54

16 Oct 2003, 07:26 #8

Hi Joel (or whomever else may have this info )---i have been reading up on withdrawal symptoms, and the possibility that the newly nic-free individual may need medication adjustments. thyroid was mentioned, and i'm assuming that would be hormone replacement therapy. i have been on thyroid hormone for years, and seem to suffer some pretty late onset symptoms. don't worry, i'm not asking for med advice-----i would just like to be pointed to the source of this info, so that when i see my endocrinologist next week, i'll be well informed-----especially in case he isn't.
Thanks
Mary
Reply

Joel
Joined: 18 Dec 2008, 23:57

16 Oct 2003, 08:13 #9

Has Your Thyroid Been Checked?
Reply

Coolmare2green
Joined: 19 Dec 2008, 00:54

16 Oct 2003, 08:55 #10

Thanks Joel--- will let you know the outcome.
Mary
Reply